Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Identifying sustiva problems
Dec 4, 2003

Hi,

I've been on sustiva for a couple of weeks now and have heard about the sleep problems that can happen.

I didn't really know what to expect. I've been waking up constantly during the night. Really affecting my performance at work.

Do you think this is because of the sustiva or maybe just general anxiety about starting medication for the first time?

How long can I expect it to go on?

thank you, Barry

Response from Dr. Horwath

Sustiva is associated with a number of adverse effects, especially early in the treatment, within the first several weeks of starting the drug. Common adverse effects are insomnia, vivid dreams & nightmares, depression, hallucinations, poor concentration, mood changes, and dysequilibrium (losing one's balance). In most people who experience these symptoms, they are transient (few weeks or few months). There are some reports that some people have more persistent side effects, and also reports of drug discontinuation due to intolerable adverse effects.

I would advise speaking to your doctor about this. He may want to give you something to help you sleep for a few weeks, in the hope that this will pass by then, or you might choose another strategy.



Previous
swollen axillary lymph nodes
Next
Questio 2-4 weeks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement